Saturday, February 20, 2010

Prozac: Clearly NOT the answer

People with bipolar disorder are said to be more sensitive to medications, including side effects. How could I forget this? Even 20 little mg of Prozac has had me jittery and headachy for the past two days. I can't keep taking it. Experiment failed. Actually, I was hoping for one particular side effect -- nausea and lack of appetite. Instead, I got dizziness and sinusitis. No "Prozac diet" for me.

I also had a very weird dream last night. I was out for dinner with JV and his kids, and Malchick 1 ordered lobster. JV obviously didn't want him to have lobster, but he didn't forbid it, and Malchick 1 ended up having it. Not sure what this means, except that it's one dream I won't share with JV. He'll think I'm turning into Mara.
Copyright (c) "Ayelet Survivor"

10 comments:

  1. hi ayelet
    a dream is a dream and its not reality (ive stopt to count how many times did i dream that im a billionare ..ive already dreamed about my security measures and much more about how to spend the money) ive had some real frightining dreames.. i was couple of times very close to a suicide bomber in israel years ago ,,ill wish for you that all your good dreams including the dreams when your awake should become true and real..

    ReplyDelete
  2. Hope you are feeling better!!!
    Talk the meds over w/Roda.
    How did things go today?

    ReplyDelete
  3. I didn't have a good feeling about the this idea.

    The birth control, Yaz, has been getting good reviews if you want to ask about it.

    ReplyDelete
  4. I looked into Yaz. It seems to have a lot of lawsuits going against it. My ob/gyn has been refusing to prescribe any kind of birth control pill, but I put together a list of other pills that are also high-estrogen. When I go see him, I'll ask about all of them.

    I'll probably be fine as soon as the time changes. It's just a hard wait. And nothing seems to help the stupid UTIs. I'm convinced they're also a factor of my overall low morale.

    ReplyDelete
  5. I think it is a good sign that your GYN is cautious. As I may have said to you, I do think women should be cautious about messing with hormones. Remember what happened to those women that did hormone replacement therapy?

    That said, everything has pros and cons.

    Did you tell your GYN you were having UTIs? It all could be related--you could have a cyst or polyp that is causing bad periods and also UTIs. Certainly UTIs could be affecting your mood!

    Try taking cranberry extract pills for the UTIs...

    ReplyDelete
  6. Unfortunately, cranberry extract isn't doing any good. Also tried megadoses of vitamin C and baking soda mixed with water.

    ReplyDelete
  7. Effexor XR is a good one for depression. ♥

    ReplyDelete
  8. Why wld an obgyn refuse to perscribe a birth control pill to a grown, sexually active woman? I must have missed something.

    ReplyDelete
  9. W&P: I've tried Effexor. It's a great antidepressant while I'm awake, but it gave me anxiety nightmares every night. So it's not really an option.

    TO: my ob/gyn has always refused to prescribe birth control pills to me because I have bipolar disorder. He says it's not indicated.

    ReplyDelete
  10. WHy not try a different GYN? You could also look into soy estrogen supplements.

    ReplyDelete